Ovarian Cancer detected during December 2008. After 3 cycles of Carboplatin and paclitaxcel, operated upon and cyst removed during January 2009. Completed the remaining 3 cycles of Chemotherapy (Carboplatin and paclitaxcel). CA 125 value started to increased and went up to 1700+. Hence Lipodox was advised by the doctor and four cycles was administered during January 2010. Upto the third cycle the CA 125 was coming down. After the 4th cycle of Lipodox the CA 125 value again went up to 1700+. Again the doctor suggested gemcitabine which was also administered (1 cycle - 3 doses) during May 2010. After that CA value went upto 1902. Now we are continuing with gemcitable 2nd cycle - 2nd dose. Even now the CA 125 has gone up to 2046. Please advise as to whether the treatment is on the right path or else we have to switch over to some other medicine.
Sorry to hear what you are going through. Gemzar (gemcitabine) is a common treatment given to women who are "platinum sensitive" (they responded well to first line platinum based chemo and did not recur within 6 months).
Most patients will, at some time or other start to develop resistance to chemo drugs. This may be what is happening with you and Gemzar. I think it is wise to speak to your doctor and discuss other reasons why you CA125 numbers may be increasing. CA125 is not 100% reliable so eliminating other reasons for an increase would be a good first step.
As you were platinum sensitive, going back to Carbo/Taxol might be a good thing to do - clearly though this is a medical decision and I am not qualified..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.